# SDR DXTA2020110104330

- Difficulty date: November 1, 2020
- Submitted: November 4, 2020
- Operation: Air carrier
- Aircraft: N320QS
- Make and model: Cessna 680A
- Aircraft serial: 6800169
- Aircraft time: 11,028 hours, 7,448 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Control Unit
- Part number: 99141979
- Part serial: 484
- Condition: Defective
- Location: Trim Actuator
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AT APPROXIMATELY 150' AGL THE PRIMARY TRIM FAIL LIGHT CAME ON AND THE TRIM STARTED TO RUN AWAY NOSE UP.  I PRESSED THE AP/TRIM/NWS DISC BUTTON WHICH STOPPED THE NOSE TRIM UP CONDITION.  DURING THE PROCESS HEAVY PRESSURE WAS REQUIRED TO STOP THE NOSE FROM RISING.  WHILE PUSHING NOSE FORWARD THERE WAS A SOUND IN THE CONTROL COLOMN SIMILAR TO A SPRING BEING STRECHED.  THE AUTO PILOT FAIL LIGHT CAS MESSAGE WAS ALSO ILLUMINATED!  ALL CHECK LISTS WERE ACCOMPLISHED, PER SOP AND EMERGENCE CHECK LISTS.  USE SECONDARY TRIM TO LAND.  TURNED POWER ON AND FOUND PRIMARY STAB TRIM FAIL.  SELECTED TRIM UP AND DOWN AND FAIL MESSAGE CLEARED.  RUN THE TRIM UP AND DOWN WITH NO FAULTS FOUND.  RUN THE TRIM FULL UP AND FULL DOWN TRAVELS AND TRIM NEVER FAILED  AND WOULD STOP EACH TIME IT WAS DE-SELECTED, FROM EITHER LEFT OF RIGHT TRIM SWITCHES.  COMPLIED WITH AUTO PILOT CHECKS AND FOUND IT TO FUNCTION NORMALLY DURING ALL OPERATIONS CHECKS.  BEGAN LOOKING INTO CDMS AD LOOKING AT TIME STAMPS OF WHEN THE MESSAGES CAME UP AND IT ALL SEEMS TO BEGIN AT 20:56:21 WITH A POSSIBLE FAILURE OF THE STAB TRIM ACTUATOR THUS FOLLOWED BY SEVERAL CONTINUOUS MESSAGES REPORTED IN THE PILOTS BRIEFING.  PERFORMED THE  REQUESTED TIME TEST REFERENCING TASK 27-40-00-7200 AND FOUND THE TIMES WITHIN SPEC OF 27 SECONDS.  PLACED PARTS ON ORDER FOR SUPPORT.  DOWNLOADED FAULT HISTORY AND PRESENT LEG FILES AND EMAILED TO TEAM 680.  SPOKE TO PILOT.  HE SAID RIGHT AFTER ROTATION HE NOTICED AMBER STAB TRIM FAIL CAS FOLLOWED BY TRIM MOVING NOSE UP.  HE PRESSED THE DISCONNECT SWITCH AND TRIM STOPPED.  HE THEN RELEASED TRIM DISCONNECT AND TRIED TO TRIM NOSE DOWN, BUT IT KEPT TRIMMING UP SO HE PUSHED DISCONNECT AGAIN TO STOP IT.  HE THEN SELECTED SECONDARY TRIM FOR LANDING WHICH WORKED.  PILOT SHUT POWER OFF (DID NOT DISCONNECT BATTERIES YET) CAME BACK ON BOARD WITH MAINTENANCE PERSONNEL AND TURNED POWER BACK ON AND WHEN HE TURNED SECONDARY TRIM SWITCH OFF THE TRIM STARTED DRIVING NOSE UP AGAIN.  GAINED ACCESS TO NC107 AND NF20
